MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20472100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's reference: (b)(4).Investigation is ongoing and a final report shall be submitted upon completion.This is an initial report.
 
Event or Problem Description
23-jun-2023: on an uknown date ( best estimate) charger found with melted usb port.User noticed he saw smoke and red in the corner and the charger was very hot.But no actual flames.User not sure when it happened, but it was within the last 3 months.No harm to user or property reported.No medical attention sought and no medication prescribed.Original equipment used.
 
Additional Manufacturer Narrative
Manufacturer's reference: (b)(4) investigation is ongoing and a final report shall be submitted upon completion.This is an initial report.(b)(4) 2023: investigation is still ongoing and a final report will be submitted upon completion.
 
Event or Problem Description
(b)(6)2023: on an uknown date ( best estimate) charger found with melted usb port.User noticed he saw smoke and red in the corner and the charger was very hot.But no actual flames.User not sure when it happened, but it was within the last 3 months.No harm to user or property reported.No medical attention sought and no medication prescribed.Original equipment used.
 
Event or Problem Description
(b)(6)-2023: on an uknown date ( best estimate) charger found with melted usb port.User noticed he saw smoke and red in the corner and the charger was very hot.But no actual flames.User not sure when it happened, but it was within the last 3 months.No harm to user or property reported.No medical attention sought and no medication prescribed.Original equipment used.
 
Additional Manufacturer Narrative
Manufacturer's reference: (b)(4) investigation is ongoing and a final report shall be submitted upon completion.This is an initial report.(b)(6) 2023: investigation is still ongoing and a final report will be submitted upon completion.(b)(6)2023: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended case investigation concluded: the connector breaks, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Device investigation concluded: a returned apollo 5 c-1 charger shows signs of deformation and overheating inside the micro usb connector.A low ohmic connection had appeared between vbus and the grounded metal housing inside the cable connector.The micro-usb connector in the apollo 5.1 has mechanical limitations, if it is subjected to "rough" handling by the user.The mechanical support (charger plastic housing) cannot mitigate the deformation of the connector.When that happens, it is open for wrong insertions of the connector.The short-circuit will emit heat when the cable is connected to the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Clinical investigation concluded: it is reported that the user's charger melted at the usb port and cable, and that now one hearing aid is not working.User saw smoke and red in the corner, and charger got very hot.Accessories used were original.There was no harm to the user and therefore no medical attention, no reports of any property damage.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk assessment concluded: no new hazardous situations revealed and no need to update the risk register.Based on the information provided this appears to be a known risk which is covered by an existing capa.All resulting actions are contained within the capa which includes assessment of risks and associated updates.This is a final report.Manufacturer's investigation is final.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17189508
Report Number3005650109-2023-00081
Device Sequence Number5807032
Product Code OSM
UDI-Device Identifier05708296147113
UDI-Public05708296147113
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20472100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer05/24/2023
05/24/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/21/2023
08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale